News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Why 3 mo. no period, then 2 mo. heavy then none on Kariva?


 YoungStudentWife - Fri Jul 30, 2010 11:42 pm

I am 28 years old. I have been on birth control since I was 17. I have been taking Kariva (b/c of menstrual migraines) for the past 4 years. I have never been pregnant and I have a very good track record with taking my pills on time (generally within 30 minutes, if not right on the hour). I take no other medications, prescription or 'natural.'

Early this year I was distressed by the fact that I'd had no period for 3 months in a row. I took a pregnancy test two months in a row and both were negative. I thought maybe I was just too stressed out. I went to the nurse practitioner on my campus just in case and she assured me I was probably not pregnant--she did not give me a pregnancy test on the grounds that what she had were just as effective as the store-bought tests I had purchased and used. She told me that b/c I have been on the pill so long I've probably just stopped producing a uterine lining and thus have none to shed when I take the inactive pills.

The next two months in a row, I had very heavy periods--like I had not experienced in 21 or 22. This past month, I had no period, at all, again.

Can someone please help me understand why my periods have been happening/not like this? This back and forth I find frustrating, and not knowing why is just added stress. Should I seek another kind of pregnancy test? Are there other potential issues I should be aware of? Thanks for the reassurance/advice.]
 Debbie Miller, RN - Tue Aug 10, 2010 5:56 pm

User avatar Hello,
Your symptoms do not suggest pregnancy; just hormonal fluctuation. It is possible that a different formula of birth control pills would help regulate your periods. Many women do have such fluctuation but usually the oral contraceptives do reduce monthly bleeding. Aside from this there could be other causes such as thyroid or pituitary disorders but an irregular period is not in itself considered problematic aside from the inconvenience and potential anemia if heavy periods persist.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here